Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 1, 2021, 2:04 PM MDT for Guadalupe County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 1, 2021, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS85 KABQ 012004 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 204 PM MDT Tue Jun 1 2021 NMZ233-012030- Guadalupe County- 204 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY UNTIL 230 PM MDT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Dilia, or 25 miles west of Santa Rosa, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Pintada. This includes Interstate 40 between Mile Markers 246 and 258. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3504 10522 3514 10511 3505 10487 3484 10509 TIME...MOT...LOC 2003Z 311DEG 5KT 3504 10511 $$ 34
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:30 AM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 11:30 AM MDT, 2 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 AM MDT Tue Jun 1 2021 .AVIATION... 18Z TAF CYCLE Widespread MVFR to IFR conditions that were across eastern NM this morning are rapidly improving, and any MVFR conditions that continue near the NM/TX border should improve by 18Z-19Z. Another round of showers and thunderstorms are expected to develop early this afternoon across the high terrain before moving southeast onto the eastern plains and into south central NM. A few strong to severe storms are possible with large hail and strong wind gusts. Continued low-level moisture may result the return of MVFR to IFR ceilings for areas along and east of the central mountain chain tonight through early tomorrow morning. The gusty east canyon wind will also redevelop at KABQ tonight, but wind speeds are expected to remain below 35 knots. 15 && .PREV DISCUSSION...316 AM MDT Tue Jun 1 2021... .SYNOPSIS... An unseasonably moist weather pattern will continue through at least the weekend, with daily rounds of showers and thunderstorms forming over the high terrain and then marching south and southeastward over the lower elevations. The mountains and much of the eastern plains are generally expected to accumulate from a quarter inch to around 1 inch of rainfall today through the weekend with locally higher amounts. Elsewhere it will be drier, especially across the northwest. Some strong to severe thunderstorms are expected each afternoon and evening, mainly along and east of the central mountain chain. With all the precipitation and associated cloud cover, high temperatures across eastern areas are forecast to be below normal until late in the weekend, while western readings remain near and above normal. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY)... The organized moist low level easterly flow experienced the last couple of days over northern and central NM is history for today through Wednesday. Forecast boundary layer winds through Wednesday are variable, and mostly exhibit the effects of where the models think convection will occur. Steering flow the next couple of days will generally be from the north northwest to the south southeast as a significant ridge aloft noses into the Rockies from the West Coast, nudging the pesky closed low farther to our southwest and possibly cutting it off. Some drier air may push into northwest NM later today/Wednesday trimming the potential for convection there. High temperatures will be on a warming trend, and winds will be generally light outside of any convection. Otherwise, some patchy fog was floating around the eastern plains and north central NM early this morning, most of which should dissipate by mid morning. SPC Day 1 outlook has expanded the marginal risk across the entire eastern plains and southwestward across Lincoln and portions of Torrance and Socorro county. LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)... Daily rounds of showers and thunderstorms will continue for much of the forecast area through at least Sunday, some of which may be severe along and east of the central mountain chain. An upper level low pressure system stalled and weakening over the Baja Peninsula, and another low pressure system moving on shore over southern CA toward the end of the week, will allow a moderate return flow of low level moisture to continue streaming into southern and eastern parts of the forecast area from the south and southeast. Meanwhile, a ridge of high pressure over UT will steer disturbances south and southeastward across northern and eastern parts of NM daily. PWATs are forecast to climb and vary from around 0.75" on the NM/AZ border to around 1" along NM's eastern border Thursday and Friday, which will enable storms to have decent wetting foot prints central and east, while some storms mainly west of the continental divide produce more in the way of wind and blowing dust than rain. PWATs may trend a bit drier along the western border Saturday and Sunday as the next low pressure system moving on shore over southern CA, and another system entering the Pacific Northwest, shrink and shift the UT ridge over the NM/AZ border. According to the NBM this drying trend may spread further east on Monday with a downtick in convective coverage and wetness. However, the operational runs of the GFS, ECMWF, and Canadian Models are now suggesting the low pressure system approaching NM from southern CA will draw richer low level moisture over the state on Monday with a potential uptick in shower and thunderstorm coverage and wetness. It will take the NBM ensemble a little time to catch up with this latest trend in the deterministic models. 44 && .FIRE WEATHER... The organized moist easterly flow across northern and central New Mexico has diminished, although enough moisture will linger to allow showers and thunderstorms to develop over the higher terrain and move from northwest or north to southeast or south today through Wednesday. Later this week, steering flow may even become northeast to southwest if the upper ridge axis ends up extending from SoCal into the Upper Midwest as models are forecasting. By the weekend, stronger westerlies over the northern Conus look to displace the ridge, but allow NM to be wedged between an upper low to our west, and one to our east over TX. Eastern NM could be under the influence of the low over TX, which would keep some chances for precipitation and near to below normal temperatures there. Outside of convection, winds will be relatively light for the rest of the week, so despite the drying trend along and west of the Continental Divide, critical conditions are not expected. Ventilation rates will be mostly good to excellent west and fair to good east today and Wednesday. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 1, 4:19 AM MDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 419 AM MDT Tue Jun 1 2021 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 419 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains and track toward the south and southeast over lower elevations today, then linger mainly over eastern areas tonight. Elsewhere, mainly isolated showers and thunderstorms are expected as far west as the continental divide. A few storms may turn severe along and east of the central mountain chain, and also in Socorro County, this afternoon and evening. Locally heavy rainfall will also be possible along and east of the central mountain chain this afternoon and evening with the potential for flash flooding, especially below burn scars, in urban areas with poor drainage, and in locations where the ground is already saturated from recent heavy rain events. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday through Sunday, daily rounds of showers and thunderstorms will develop over the mountains and track toward the south and southeast over the lower elevations. A few strong to severe storms will be possible each day, mainly along and east of the central mountain chain. Locations along and east of the central mountain chain will continue to be favored for locally heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Local storm report, Jun 1, 10:39 AM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 AM MDT TUE JUN 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 W TINNIE 33.37N 105.24W
05/30/2021 LINCOLN NM EMERGENCY MNGR
*** 1 FATAL *** WIDESPREAD FLOODING OF ROADS AND LOW
WATER CROSSINGS. ONE PERSON STUCK IN LOW WATER CROSSING
AT ALAMO CANYON ROAD DROWNED WHEN TRYING TO DRIVE THEIR
TRUCK THROUGH FLOODED WATERS. THE INDIVIDUAL TRIED TO
ESCAPE OR FLOOD WATERS PULLED THEM FROM THEIR TRUCK.
THEY WERE FOUND THE NEXT DAY.
&&
CORRECTED LOCATION...FATALITIES...REMARKS
EVENT NUMBER ABQ202102340
AGCSpecial weather statement, Jun 1, 2:01 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 201 PM MDT Tue Jun 1 2021 NMZ208-220-241-012030- San Agustin Plains and Adjacent Lowlands-Lower Rio Grande Valley-Southwest Mountains- 201 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SOCORRO COUNTY UNTIL 230 PM MDT... At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Bosque Del Apache Refuge, or 19 miles southwest of Socorro, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of south central Socorro County. This includes Interstate 25 between Mile Markers 114 and 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3387 10726 3397 10711 3376 10689 3361 10716 TIME...MOT...LOC 2001Z 326DEG 12KT 3386 10716 34
Special weather statement, Jun 1, 2:04 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 204 PM MDT Tue Jun 1 2021 NMZ233-012030- Guadalupe County- 204 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY UNTIL 230 PM MDT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Dilia, or 25 miles west of Santa Rosa, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Pintada. This includes Interstate 40 between Mile Markers 246 and 258. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3504 10522 3514 10511 3505 10487 3484 10509 TIME...MOT...LOC 2003Z 311DEG 5KT 3504 10511 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:34 PM MDT | Areal Flood Advisory | ABQ | Chaves | 116 min |
| Jun 1, 2:01 PM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| Jun 1, 2:13 PM MDT | Special Weather Statement | ABQ | San Miguel | 32 min |
| Jun 1, 2:22 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Jun 1, 2:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 1, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 42 min |
| Jun 1, 3:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 1, 3:07 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| Jun 1, 3:26 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Jun 1, 3:31 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jun 1, 3:40 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jun 1, 3:51 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| Jun 1, 4:01 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Jun 1, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 48 min |
| Jun 1, 4:18 PM MDT | Special Weather Statement | ABQ | Lincoln | 27 min |
| Jun 1, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 62 min |
| Jun 1, 5:14 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jun 1, 5:15 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jun 1, 5:34 PM MDT | Special Weather Statement | ABQ | 26 min | |
| Jun 1, 5:43 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.